Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 3, NWS Springfield, MO

March 18, 202518 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Mar 18, 2025, 2:33 AM CDT for 18 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 18, 2025, 8:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 2:33 AM CDT (07:33 UTC)
In effect from
Mar 18, 2025, 8:00 AM CDT
Expired
Mar 18, 2025, 8:00 PM CDT
In force
12 hr
Issued by
NWS Springfield, MO
All 21 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3096 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS73 KSGF 180733
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
233 AM CDT Tue Mar 18 2025

KSZ073-097-101-MOZ066>068-077>082-088>094-101-102-190100-
/O.NEW.KSGF.WI.Y.0003.250318T1300Z-250319T0100Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-
Newton-Lawrence-McDonald-Barry-
Including the cities of Carthage, Lowell, Tiffin, Cedar Springs,
Duncan, Cross Timbers, Chicopee, Greenfield, Rocky Comfort,
Monett, March, Filley, Pittsburg, Weaubleau, Quincy, Mountain
Grove, Huggins, Lynchburg, Olive, Northview, Sherwin, Seymour,
Marionville, Mount Vernon, Noel, Nevada, Lone Oak, Rogersville,
Neosho, Baxter Springs, Bolivar, Springfield, Foose, Appleton
City, Buffalo, Lockwood, Neutral, Mansfield, Stippville,
Wheatland, Pineville, Stockton, Pawnee Station, Cassville,
Johnson City, Charity, Lebanon, Lamar, Columbus, Bendavis, Madry,
Riverton, Dawson, Joplin, Aurora, Windyville, Meinert, Kenoma,
Plato, Marshfield, Caplinger Mills, Hermitage, Goodman, Plad,
Fort Scott, El Dorado Springs, Anderson, Graff, Arnica, South
West City, and Roby
233 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CDT THIS 
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, south central, 
  southwest, and west central Missouri.

* WHEN...From 8 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Titus
1 follow-up statement
110 
WWUS73 KSGF 181552
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1052 AM CDT Tue Mar 18 2025

KSZ073-097-101-MOZ066>068-077>082-088>094-101-102-190000-
/O.NEW.KSGF.WI.Y.0004.250319T1300Z-250320T0100Z/
/O.CON.KSGF.WI.Y.0003.000000T0000Z-250319T0100Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-
Newton-Lawrence-McDonald-Barry-
Including the cities of Buffalo, Marionville, El Dorado Springs,
Riverton, Quincy, Lynchburg, Sherwin, Stockton, Bolivar, Plato,
Anderson, Wheatland, Roby, Rocky Comfort, Caplinger Mills, Foose,
Seymour, Greenfield, Springfield, Huggins, Rogersville, Pawnee
Station, Olive, Plad, Noel, South West City, Pittsburg, Joplin,
Columbus, Goodman, Mount Vernon, Hermitage, March, Duncan, Graff,
Weaubleau, Aurora, Appleton City, Cross Timbers, Tiffin, Arnica,
Neutral, Filley, Lowell, Madry, Kenoma, Carthage, Dawson,
Meinert, Pineville, Windyville, Cedar Springs, Cassville,
Bendavis, Charity, Marshfield, Chicopee, Stippville, Lamar, Fort
Scott, Lone Oak, Baxter Springs, Lebanon, Northview, Mountain
Grove, Mansfield, Lockwood, Neosho, Nevada, Johnson City, and
Monett
1052 AM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM CDT WEDNESDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph with 
  gusts up to 50 mph. For the second Wind Advisory, west winds 20 to 
  30 mph with gusts up to 55 mph expected.

* WHERE...Portions of southeast Kansas and central, south central, 
  southwest, and west central Missouri.

* WHEN...For the first Wind Advisory, until 8 PM CDT this evening. 
  For the second Wind Advisory, from 8 AM to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MOZ055>058-069>071-083-095>098-103>106-190000-
/O.NEW.KSGF.WI.Y.0004.250319T1300Z-250320T0100Z/
Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dent-Christian-
Douglas-Howell-Shannon-Stone-Taney-Ozark-Oregon-
Including the cities of Crockerville, Stover, Pomona, South Fork,
Ozark Beach, Couch, Ava, West Plains, Vanzant, Wasola, Lake
Spring, Silver Dollar City, Waynesville, White Church, Christian
Center, Alton, Edmonson, Roach, Indian Point, Hollister,
Versailles, Jadwin, Edgewater Beach, Village of Four Seasons,
Winona, Pottersville, Birch Tree, Fort Leonard Wood, Warsaw,
Laquey, Howes, Montier, Aurora Springs, Teresita, Rome, Salem,
Lincoln, Forsyth, Thayer, Cole Camp, Darien, Gladden, Greer,
Thomasville, Eldon, Rocky Mount, Dogwood, Mora, Crane, Kimberling
City, Powersite, Osage Beach, Wilderness, Rolla, Selmore,
Kirbyville, Goodhope, Squires, Branson, Nixa, Bangert, Laurie,
Vichy, Northwye, Camdenton, Whitakerville, Ozark, Siloam Springs,
Decaturville, Elsey, and Lake Ozark
1052 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM CDT WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, east central, south central, and 
  southwest Missouri.

* WHEN...From 8 AM to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Soria

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:34 AM CDT, 1 hour 59 minutes earlier. Its key messages:

  • Elevated to Significant fire danger today and Tuesday. The Red Flag Warning is currently in effect from now until 8 PM. An additional Red Flag Warning has been issued for Tuesday 12-8 PM.
  • Gusts of 40-50 mph expected Tuesday with stronger gusts possible Tuesday night through Wednesday.
  • The next round of showers will be Wednesday evening into Wednesday night. Light rain will change to light snow. No snow accumulations.
  • Elevated to locally significant fire weather concerns return Thursday and especially Friday.
Area forecast discussion, Mar 18, 12:34 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1234 AM CDT Tue Mar 18 2025

.KEY MESSAGES...

- Elevated to Significant fire danger today and Tuesday. The Red
  Flag Warning is currently in effect from now until 8 PM. An
  additional Red Flag Warning has been issued for Tuesday 12-8
 PM.

- Gusts of 40-50 mph expected Tuesday with stronger gusts
  possible Tuesday night through Wednesday.

- The next round of showers will be Wednesday evening into
  Wednesday night. Light rain will change to light snow. No
  snow accumulations.

- Elevated to locally significant fire weather concerns return
  Thursday and especially Friday.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 214 PM CDT Mon Mar 17 2025

Skies are clear today with mid-level ridging occurring over us
today. Winds are gusty up to 40 mph with RH values sitting in the
low 20 percent range. A Red Flag Warning is in effect from now until
8 PM this evening. Outdoor burning is discouraged. Highs today
will top out in the mid to upper 70s making it a nice spring-
like day. Tonight, lows drop into the mid 50s with clear skies.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 214 PM CDT Mon Mar 17 2025

Elevated to Significant fire danger will occur tomorrow with RH
values as low as 22 percent and southwesterly wind gusts up to
45 mph. Therefore, have issued another Red Flag Warning for
southeastern Kansas and southern Missouri for 12-8 PM on
Tuesday. Outdoor burning is discouraged.

A strong low pressure system will work it's way into the Central
Plains region on Tuesday night allowing the pressure gradient
to tighten out ahead of it. Tuesday will be windy and Wednesday
will be windier. NBM probabilities show a 50-60% chance of
southwesterly gusts reaching 45 mph on Wednesday. The gusts are
the highest over the plateau and those areas will likely end up
with a Wind Advisory. Winds start out of the southwest and then
end up switching to the northwest once the front moves through.
With how strong this cold front is, guidance is hinting at a
rain/snow mix on Wednesday evening after sunset. Temperatures
will go from the mid 50s and lower 60s on Wednesday afternoon to
the lower 30s by the evening hours. Lows bottom out in the
30-35 degree range Wednesday night. Right now, have POPs at
30-60% with the greatest chances over central MO. Central MO has
the highest probability of seeing snow where the stronger CAA
is located. Most locations will only get a trace of snow.

Elevated fire weather potential will persist through the rest of
the week. Relative humidity values will be in the 20-30% range
with wind gusts near 30-40 mph each day. Avoid outdoor burning
this week.

Highs for the long term period will be in the upper
50s to lower 60s through the work week. Overnight lows will be
in the 40s with the exception of Wednesday night when the cold
front moves through. Wednesday night lows will be in the 30s.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1233 AM CDT Tue Mar 18 2025

VFR conditions will persist, making the forecasted strong
surface winds and LLWS the primary impacts this TAF period.

&&

.FIRE WEATHER...
Issued at 330 AM CDT Mon Mar 17 2025

The Red Flag Warning currently in place will go until 8 PM
tonight. Then, another Red Flag Warning has been issued for
Tuesday from 12-8 PM due to RH values as low as 22 percent and
gusty southwesterly winds up to 45 mph.

For specific local forecasts, see our forecast webpages or the
Fire Weather Planning Forecast.

Wednesday: Strong winds (gusting > 45mph). RH will be lowest at
30-40% east of Hwy 65 and 40-50% elsewhere. Little to no
precipitation is expected until light rain/snow Wednesday
evening into Wednesday night.

Thursday: Dry (20-30 RH) but with high temps in the 50s. Sunny
skies and breezy winds. Thinking cooler temps, lighter winds,
and recent light precip the night before will prevent too many
concerns for Thursday, but may serve to dry fuels for a more
significant fire day Friday.

Friday: Elevated to significant fire concerns. Highs in the 60s,
minRH 20-30%, and southerly winds gusting to 25-40 mph
(strongest west) are in the forecast.

Next weekend: Greater moisture, lighter winds, and 40-50%
chances for rain will reduce fire concerns.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from noon today to 8 PM CDT this evening for
     KSZ073-097-101.
MO...Red Flag Warning from noon today to 8 PM CDT this evening for
     MOZ055>058-066>071-077>082-088>097-101>105.

&&

SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Titus
FIRE WEATHER...Soria
Hazardous weather outlook, Mar 17, 8:06 PM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
806 PM CDT Mon Mar 17 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
806 PM CDT Mon Mar 17 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Elevated fire weather risk.

DISCUSSION...

A few southerly wind gusts up to 25-30 mph will occur tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated to significant fire weather conditions will exist
on Tuesday and a Red Flag Warning has been issued for 12-8 PM for
southeastern Kansas and southern Missouri. Precipitation chances
return on Wednesday, but low accumulation amounts will provide
little relief to fire weather concerns. Elevated fire danger
returns again Thursday and especially Friday.

Winds Tuesday will gust up to 45 mph. Winds on Wednesday will
gust to at least 50 mph. A Wind Advisory may be needed during
this time period for southeastern Kansas and southern Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:52 AM CDTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more35 hr

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.